NEW HAVEN, CT (WFSB/CNN) - First responders have been busy with an unusual amount of drug overdoses. They responded to four in one afternoon.
The overdoses stem from a bad batch of the synthetic drug "K2" also known as a “spice mix,” according to officials.
Heroin has been a problem for years, but on Thursday, it was synthetic marijuana that sent four people to the hospital and nearly killed two.
The resistance to Narcan, a drug used to reverse the effects of an opioid overdose, makes synthetic drugs more dangerous than heroin.
Synthetic drugs can be laced with varying ingredients. Tests are being done to find out what those ingredients are.
“We're seeing a lot of these drugs being laced with other drugs, PCP, Carfentanil, things to boost the dosage,” New Haven Fire Chief John Alston said.
Officials said they hope the overdoses will be a wakeup call for anyone wanting to experiment.
Copyright 2018 WFSB via CNN. All rights reserved.